Minnesota, 2007

Damaging Wind in Minnesota, April 22, 2007

April 22, 2007 · NWS MPX · 1 event in 1 county or zone

Low pressure in western Kansas sent waves of thunderstorms into southern Minnesota, with one storm becoming severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Low pressure in western Kansas sent waves of thunderstorms into southern Minnesota, with one storm becoming severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 22, 3:05 AM CST, 7 hours 55 minutes earlier.

Area forecast discussion, Apr 22, 3:05 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CDT SUN APR 22 2007

.DISCUSSION...
OVERNIGHT CONVECTION ON A FAIRLY SIG DECREASING TREND WITH CLOUD
TOPS WARMING OVER THE LAST 2 HOURS. LOW LEVEL JET WAS FORECAST TO
VEER MORE SW AND UPPER LEVEL DIV LIFTING MAINLY INTO NORTHERN MN.
WILL GO WITH THIS TREND THIS MORNING AND DECREASE POPS FROM PREV
FORECAST...UNTIL FORCING FROM SIG PLAINS SYSTEM APPROACHES. THIS
WILL ALLOW FOR LESS CLOUDS FOR A TIME IN EASTERN AREAS..SO NEED TO
RAISE TEMPS MORE INTO MID AND UPPER 70S RANGE IN A FEW AREAS. BIG
INCREASE IN POPS THIS AFTERNOON AS SIG QG FORCING APPROACHES.
LOOKS LIKE THERE WILL BE A DEFORMATION ZONE SETTING UP FROM SW
INTO EAST CENTRAL MN THIS EVENING. HPC QPF SEEMS TO GO ALONG WITH
GFS ENSEMBLE POPS AND LOOKS OK IN THIS REGARD. AS FOR SEVERE
WEATHER CHANCES..BOTH GFS AND NAM SEEM TO SUGGEST A DRY SLOT
ROTATING INTO IOWA AND POSSIBLY CLOSE TO SE CORNER OF MN AND
SOUTHERN WISCONSIN. LOW LEVEL MOISTURE FEED STILL NOT THE GREATEST
WITH DEW POINTS IN THE MUCH OF THE AREA DUE SOUTH OF US...THUS SB
CAPE WILL NOT BE ALL THAT IMPRESSIVE. 0-1 KM SHEAR FORECAST IN
THE 25 TO 35 KNOT RANGE OVER EASTERN IOWA AND INTO SOUTHWEST
WISCONSIN BY NAM AND GFS. WITH PRIMARY SFC LOW FORECAST TO MOVE
THROUGH IOWA LATER IN THE EVENING...TORNADO THREAT NOT THAT GREAT.
BUT WITH STRONG FORCING AND LIMITED INSTABILITY WITH APPROACH OF
COLD FRONT...A FEW SEVERE STORMS ARE POSSIBLE.

NEST SYSTEM ON TUESDAY INTO WEDNESDAY..MAINLY SOUTH OF US...BUT
GFS ENSEMBLE POPS OF GREATER THAN 0.05 INCH ENOUGH TO KEEP THE
SMALL CHANCE IN. ECMWF LOOKS DRY THOUGH..AND THIS WAS THE CASE
WITH THE HANDLING OF THE SECOND SYSTEM AFTER OUR SNOW OF A COUPLE
WEEKS AGO.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR
Hazardous weather outlook, Apr 22, 4:15 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT SUN APR 22 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
231015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
515 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER PARTS OF
CENTRAL MINNESOTA...AND ALSO APPROACH SOUTHWEST MINNESOTA. EXPECT
THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD DURING THE LATE
AFTERNOON AND EVENING...AS A COOL FRONT PUSHES SOUTHEAST ACROSS THE
REGION. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE
SOUTHEAST OF A LINE FROM AROUND THE TWIN CITIES AND ST CLOUD...TO
REDWOOD FALLS. THIS WOULD INCLUDE SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN.

THE MAIN THREAT WILL BE HAIL...DAMAGING WINDS AND HEAVY RAIN. THE
TORNADO THREAT IS SLIM...BUT THE MOST VULNERABLE AREA FOR AN
ISOLATED TORNADO WOULD BE OVER WEST CENTRAL WISCONSIN OR SOUTH
CENTRAL MINNESOTA...SOUTH OF LINE FROM EAU CLAIRE...TO BLUE EARTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR
EVENING.

JPR

The radar

The Minneapolis radar (KMPX), 152 km away, was scanning. The volume nearest the first event began at 16:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Martin

When
April 22, 11:00 AM CST
Where
Martin County, 1 mi W of Fairmont
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.650, -94.490

Six to eight metal panels blown off industrial building. Panels approximately 8 to 10 feet long and 3 feet wide.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37161.